U.S. doctors online nowAsk doctors free
Boscobel, WI
A 39-year-old female asked:

My boyfriend & i are trying to get pregnant. i'm on zoloft (sertraline) & my doc is having me get off it slowly; 1 pill every other day for a month & then 1 pill every 3rd day until gone. does this sound reasonable?

3 doctor answers5 doctors weighed in
Dr. Joan Kinlan
Psychiatry 53 years experience
Yes, it's great.: It's best to taper off the zoloft (sertraline) and your doctor has an excellent plan.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Alan Ali
Dr. Alan Alianswered
Psychiatry 33 years experience
Zoloft (sertraline): You did not mention the dose, but if your doctor recommends it, u should be fine. Just inform your doctor of any changes, and congratulations in advance.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Steven Reidbord
Psychiatry 37 years experience
No: Tapering off SSRI antidepressants is not done by stretching out the time between doses, it's done by gradually decreasing the daily dose. Taking a Zoloft (sertraline) (of any usual dose, say 50 or 100 mg) every 3 days may lead to a cycle of repeated withdrawals 1-2 days after each dose. (This doesn't apply to Prozac due to its long half-life, but it does to Zoloft (sertraline).) Talk to your doc about taking less daily.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Dec 21, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.